Florida, 2005

Hail in Florida, April 30, 2005

April 30, 2005 · NWS JAX · 1 event in 1 county or zone

S. Highway 90 East in Lake City.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

One and a quarter inch hail was reported on U.S. Highway 90 East in Lake City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 2:16 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 30, 2:16 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SAT APR 30 2005

...ISOLATED SEVERE TSTMS AND LOCALLY HEAVY RAINFALL TONIGHT...

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
TONIGHT...CURRENT WEAKENING SQUALL LINE OVER SERN GA WILL CONTINUE
TO PROPAGATE SE AND PRODUCE ISOLD STRONG TSTMS...SPCLY AS IT
INTERACTS WITH THE SEABREEZE TRAPPED ALONG THE I-95 CORRIDOR. THEN
SQUALL LINE WILL RE-FORM OVER THE FL PANHANDLE AND PUSH ANOTHER
ROUND OF TSTMS WITH STRONG TO ISOLD SVR TSTMS WITH HEAVY RAINFALL
ALONG THE WAY. POPS TONIGHT WILL GENERALLY BE CATEGORICAL EXCEPT FOR
LKLY POPS FOR THE NWRN CWA. MIN TEMPS WILL REMAIN MILD IN THE
60S...WHILE SWLY WINDS OF 5-15 MPH WILL KEEP ANY LATE NIGHT PATCHY
TO A MINIMUM.
SUNDAY...SCTD SHOWERS/ISOLD TSTMS IN THE MORNING MAINLY ACRS NERN FL
WILL PULL SE AND CLEARING SKIES WILL FOLLOW DURING THE AFTERNOON
HOURS. MAX TEMPS WILL BE ABLE TO REBOUND INTO THE UPPER 70S AND
LOWER 80S AFTER MILD OVERNIGHT TEMPS...BUT WILL COOL QUICKLY LATER
IN THE DAY AS WINDS TURN NORTHERLY BEHIND THE ACTUAL COLD FRONTAL
PASSAGE.
SUN NIGHT...SKIES WILL GENERALLY BECOME MOSTLY CLEAR AS LLVL WINDS
BECOME N/NELY...THERE ARE SOME SLIGHT CHANCE OF COASTAL SHOWERS
ALONG THE FLAGLER/ST JOHNS COAST...BUT STILL REMAINS TOO MARGINAL TO
INLCUDE AT THIS TIME. MIN TEMPS WILL RANGE FROM THE COMFORTABLE 50S
INLAND TO 60S ALONG THE COAST.
MONDAY...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH LLVL NELY
WINDS...AND 0-6KM FLOW OUT OF THE DRIER WNW DIRECTION. WIDE RANGE IN
MAX TEMPS FROM THE MID 70S COAST TO MID 80S WELL INLAND. GUD
AFTERNOON SEABREEZE DEVELOPING.
MON NIGHT...PARTLY CLOUDY/FAIR SKIES AS ZONAL FLOW WILL PRODUCE
MAINLY MID/UPPER LEVEL CLOUDS AND LIGHT ELY WINDS WILL ALLOW FOR
PATCHY FOG ALONG THE I-95 CORRIDOR.

.LONG TERM...TUESDAY THROUGH SATURDAY...
12Z GFS CONSISTENT WITH OLD RUN IN INCREASING MOISTURE AND PCPN
CHANCES FOR THE WED/THU TIME FRAME...TUE STILL APPEARS TO BE A
TRANSITION DAY WITH ONLY SLIGHT CHANCES OF PCPN...AND 12Z GFS CLEARS
OUT PCPN CHANCES FOR THE FRI/SAT TIMEFRAME AS 0-6KM FLOW GOES BACK
TO THE W/NW.

&&

.MARINE...REGIONAL OBS INDICATE SOUTHERLY WINDS WITH SPEEDS OF 15 TO
20 KNOTS. SEAS WERE MAINLY IN THE 4 TO 6 FT RANGE. SOUTHERLY WINDS
WILL FURTHER INCREASE TONIGHT AS LOW-LEVEL JET POSITIONS OVERHEAD...
AND WILL RAISE SCA FOR OFFSHORE LEGS...MAINTAINING SCEC NEARSHORE LEGS.
FRONT IS FORECAST TO CROSS SUNDAY MORNING...WITH A GRADUAL DECREASE OF
WINDS. HIGH PRESSURE RIDGE WILL BUILD SETTLE INTO THE SOUTHEAST UNITED
STATES SUNDAY...WITH NORTHERLY FLOW OVER THE LOCAL WATERS BEGINNING
SUNDAY NIGHT...CONTINUING INTO EARLY NEXT WEEK.
&&

.FIRE WEATHER...A COLD FRONT WILL PUSH THROUGH LATE TONIGHT/EARLY
SUNDAY...WITH DRIER CONDITIONS FILTERING INTO THE REGION. WILL ISSUE
FIRE WEATHER WATCH FOR MONDAY AFTERNOON FOR PORTIONS OF THE SUWANNEE
VALLEY REGION WHERE RH VALUES ARE FORECAST TO DIP TO 30 TO 35 PERCENT
FOR AROUND FOUR HOURS. FRONT WILL LIFT NORTH AS A WARM FRONT TUESDAY...
WITH INCREASE OF MOISTURE.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  78  52  79 /  70  10  10   0
SSI  65  79  61  76 /  80  30  10  10
JAX  65  81  57  80 /  90  40  10  10
SGJ  67  79  65  77 /  90  50  10  10
GNV  66  82  58  83 /  90  50  10  10
OCF  67  82  59  84 /  90  60  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 5 PM EDT MONDAY FOR
      THE FOLLOWING ZONES...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
      THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FLAGLER BEACH FL
      20 NM TO 60 NM OFFSHORE.

&&

PUBLIC...HESS
MARINE/FIRE WX...ZAPPE
Hazardous weather outlook, Apr 30, 5:00 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SAT APR 30 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 PM EDT SAT APR 30 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EXTREME SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA TONIGHT...

AN INTENSE SQUALL LINE WILL MOVE ACROSS THE CENTRAL AND
SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT
WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES.

THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING
CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT
TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY
EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/HESS/DEESE

In the hours before

Special weather statement, Apr 30, 1:04 PM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT SAT APR 30 2005

FLZ020-021-301900-
HAMILTON FL-SUWANNEE FL-
204 PM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
300 PM EDT...

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HOMERVILLE TO 6 MILES
NORTHWEST OF STATENVILLE TO 9 MILES NORTHWEST OF MADISON...MOVING
SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND JENNINGS...CROSSROADS...SUWANNEE RIVER STATE
PARK...JASPER...SUWANNEE SPRINGS...NEWBURN...DOWLING PARK AND LIVE
OAK THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Apr 30, 3:39 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT SAT APR 30 2005

FLZ022-023-302130-
BAKER FL-COLUMBIA FL-
439 PM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM
EDT...

AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF OLUSTEE...OR ABOUT
7 MILES NORTHEAST OF LAKE CITY...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OLUSTEE AND TAYLOR
THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Apr 30, 4:23 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT SAT APR 30 2005

FLZ020>022-302215-

COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
523 PM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 615 PM EDT...

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF LIVE OAK...
MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND MCALPIN...HOUSTON...WHITE SPRINGS AND
SUWANNEE SPRINGS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Apr 30, 5:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT SAT APR 30 2005

FLZ023-302245-
BAKER FL-
607 PM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES SOUTH OF TAYLOR...OR ABOUT 15
MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 645 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Apr 30, 5:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT SAT APR 30 2005

FLZ023-010000-

BAKER FL-
656 PM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT...

AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF
TAYLOR...OR ABOUT 9 MILES NORTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS NORTH OF GLEN SAINT MARY THROUGH 800 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Apr 30, 5:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 E LAKE CITY           30.19N 82.58W
04/30/2005  0.50 INCH        COLUMBIA           FL   TRAINED SPOTTER

0652 PM     HAIL             2 S LAKE CITY           30.16N 82.64W
04/30/2005  0.25 INCH        COLUMBIA           FL   PUBLIC

&&

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbia

When
April 30, 6:00 PM EST
Where
Columbia County, Lake City
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.183, -82.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445603.